Alert archive / Wisconsin / Freeze Warnings in 2022

Freeze Warning 2, NWS Green Bay, WI

September 22, 20228 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Sep 22, 2022, 1:48 PM CDT for 8 counties in Wisconsin. It took effect at Sep 22, 2022, 11:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2022, 1:48 PM CDT (18:48 UTC)
In effect from
Sep 22, 2022, 11:00 PM CDT
Expired
Sep 23, 2022, 8:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS73 KGRB 221848
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
148 PM CDT Thu Sep 22 2022

WIZ005-010>013-018-019-021-230300-
/O.NEW.KGRB.FZ.W.0002.220923T0400Z-220923T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Antigo, Mountain, Rhinelander, Wausaukee,
Lakewood, Tomahawk, Aurora, Lac Du Flambeau, Crandon,
Commonwealth, Eagle River, Niagara, Townsend, Spread Eagle, and
Merrill
148 PM CDT Thu Sep 22 2022

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT 
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, 
  Northern Marinette County and Northern Oconto County Counties.

* WHEN...From 11 PM this evening to 8 AM CDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ020-030-031-035>037-045-073-074-230300-
/O.NEW.KGRB.FR.Y.0004.220923T0600Z-220923T1300Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern
Marinette County-Southern Oconto County-
Including the cities of Oconto, High Falls Reservoir, Waupaca,
Wisconsin Rapids, Little Suamico, Wautoma, Harmony, Redgranite,
Crivitz, Porterfield, Plover, Stevens Point, Peshtigo, Keshena,
Wausau, Pensaukee, New London, Loomis, Brookside, Middle Inlet,
Neopit, Sobieski, Shawano, Clintonville, and Marshfield
148 PM CDT Thu Sep 22 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, 
  Southern Marinette County, Southern Oconto County and Waupaca 
  Counties.

* WHEN...From 1 AM to 8 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Eckberg
2 follow-up statements
001 
WWUS73 KGRB 230300
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
1000 PM CDT Thu Sep 22 2022

WIZ005-010>013-018-019-021-231100-
/O.CON.KGRB.FZ.W.0002.220923T0400Z-220923T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Townsend, Crandon, Tomahawk, Lakewood,
Lac Du Flambeau, Rhinelander, Eagle River, Niagara, Spread Eagle,
Aurora, Wausaukee, Mountain, Antigo, Commonwealth, and Merrill
1000 PM CDT Thu Sep 22 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, 
  Northern Marinette County and Northern Oconto County Counties.

* WHEN...Until 8 AM CDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ020-030-031-035>037-045-073-074-231100-
/O.CON.KGRB.FR.Y.0004.220923T0600Z-220923T1300Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern
Marinette County-Southern Oconto County-
Including the cities of Marshfield, Stevens Point, Plover,
Wautoma, New London, Shawano, Waupaca, Loomis, Oconto, Little
Suamico, Brookside, Keshena, Clintonville, Redgranite, Middle
Inlet, Harmony, Neopit, Wausau, Pensaukee, Crivitz, High Falls
Reservoir, Sobieski, Wisconsin Rapids, Peshtigo, and Porterfield
1000 PM CDT Thu Sep 22 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, 
  Southern Marinette County, Southern Oconto County and Waupaca 
  Counties.

* WHEN...From 1 AM to 8 AM CDT Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
115 
WWUS73 KGRB 230847
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
347 AM CDT Fri Sep 23 2022

WIZ005-010>013-018-019-021-231300-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-220923T1300Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Wausaukee, Merrill, Lac Du Flambeau,
Commonwealth, Townsend, Aurora, Rhinelander, Niagara, Antigo,
Lakewood, Tomahawk, Mountain, Crandon, Eagle River, and Spread
Eagle
347 AM CDT Fri Sep 23 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures from 27 to 32 degrees.

* WHERE...Langlade, Lincoln, Oneida, Vilas, Florence, Forest, 
  Northern Marinette County and Northern Oconto County Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Patchy dense fog will also occur across 
  northern Wisconsin early this morning, and may result in locally 
  hazardous travel conditions for the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

WIZ020-030-031-035>037-045-073-074-231300-
/O.CON.KGRB.FR.Y.0004.000000T0000Z-220923T1300Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-Southern
Marinette County-Southern Oconto County-
Including the cities of High Falls Reservoir, Wausau, Middle
Inlet, Harmony, Oconto, Shawano, New London, Crivitz,
Porterfield, Sobieski, Wautoma, Plover, Waupaca, Marshfield,
Stevens Point, Loomis, Clintonville, Redgranite, Pensaukee,
Keshena, Wisconsin Rapids, Neopit, Peshtigo, Little Suamico, and
Brookside
347 AM CDT Fri Sep 23 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures from 33 to 37 degrees will result in frost 
  formation.

* WHERE...Marathon, Portage, Waushara, Wood, Menominee, Shawano, 
  Southern Marinette County, Southern Oconto County and Waupaca 
  Counties.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Sep 22, 11:50 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 22, 11:50 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1150 AM CDT Thu Sep 22 2022

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 334 AM CDT Thu Sep 22 2022

Much cooler temperatures and frost/freeze potential tonight will
be the main forecast concerns.

North-northwest flow and lake-850 mb delta-t's around 18 C will
continue to produce scattered light lake-effect rain showers in
north central WI early this morning, and over northern Door
County until about midday. The precipitation potential will end
as Canadian high pressure builds into the region. Abundant
sunshine is anticipated across the entire forecast area by
afternoon, but high temperatures will only reach the middle 50s
to lower 60s. Brisk north winds will continue this morning, then
subside as the high arrives in the afternoon.

Clear skies and light winds will allow temperatures to plummet
tonight, with lows dropping into the upper 20s and lower 30s north,
and middle 30s to lower 40s in central/east central WI and the
lakeshore. Frost/freeze headlines will likely be needed across
northern WI, but the consensus of neighboring offices is to let
the day shift issue any headlines. Will continue to highlight the
frost/freeze concerns in the Hazardous Weather Outlook.

On Friday, high pressure will shift east, with developing return
flow and WAA resulting in increasing afternoon cloudiness and a
small chance of showers in central WI late. High temperatures will
be in the upper 50s to lower 60s.

.LONG TERM...Friday Night Through Wednesday
Issued at 334 AM CDT Thu Sep 22 2022

No major changes in the long-term forecast over the past 24 hours.
Models still indicate a progressive flow into early next week,
followed by a West Coast ridge nudging into the western Great
Lakes during the middle of next week.

Approaching mid-level shortwaves and isentropic lift will combine
late Friday afternoon to produce a couple rounds of rain from
Friday afternoon through the night, tracking across the area from
west to east. There will likely be a lull for much of Saturday,
with additional rain possible late Saturday into Sunday with the
passing surface cold front along with additional shortwave energy.
Moisture is okay, with pwats ranging from about 0.75 to 1.00
inch, with much greater moisture farther south. Therefore,
expecting generally light to occasionally moderate rainfall. Most
locations are forecast to get rain amounts ranging from a trace
to a quarter of an inch from Friday evening through Saturday
night. Thunderstorms chances are quite low this weekend, with
little instability to work with. However, a few rumbles here and
there are possible.

Upper trough amplifies as it slowly shifts northeast early on
Monday and early Tuesday. This send more pieces of shortwave
energy through northeast Wisconsin as upper jet also strengthens
over the state. This keeps a chance for showers in the forecast
through Monday night, with the greatest chances in the north and
east, closer to to departing trough and shortwaves.

By Wednesday, upper ridge which had amplified across the Rockies
expands into Wisconsin. This will bring an end to any rain
chances through the rest of the long term forecast, Tuesday
afternoon through Thursday.

Temperatures will generally run 5 to 8 degrees below normal
through the forecast period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1136 AM CDT Thu Sep 22 2022

Fair weather cumulus clouds between four and six thousand will
dissipate early this evening. Gusty northerly winds to around
20 knots can be expected this afternoon, especially across
eastern Wisconsin. Clear skies and light winds will allow
for frost formation after midnight. On Friday, clouds will
be on the increase during the day and light and variable winds
will become southerly during the morning. Gusts of 15 to 20 knots
are possible late Friday morning and afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Kieckbusch
LONG TERM......KLJ
AVIATION.......Eckberg
Hazardous weather outlook, Sep 22, 3:40 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
340 AM CDT Thu Sep 22 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
340 AM CDT Thu Sep 22 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Frost or freezing temperatures will be likely across northern
Wisconsin tonight, and patchy frost is possible over central
Wisconsin. Those with agricultural interests should make plans
to protect cold-sensitive plants or vegetation.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a slight chance of thunderstorms Saturday afternoon and
Sunday afternoon. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-230845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
340 AM CDT Thu Sep 22 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect today for gusty
northwest winds and locally high waves.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

Kieckbusch/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:48 PM CDTFrost AdvisoryGRBMarathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more18 hr

Nearby

Freeze Warnings in Wisconsin, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.